Alert archive / Missouri / Frost Advisories in 2023

Frost Advisory 2, NWS St. Louis, MO

April 6, 202317 counties in Missouri; 7 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Apr 6, 2023, 2:41 PM CDT for 17 counties in Missouri; 7 counties in Illinois. It took effect at Apr 6, 2023, 9:13 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2023, 2:41 PM CDT (19:41 UTC)
In effect from
Apr 6, 2023, 9:13 PM CDT
Expired
Apr 7, 2023, 9:00 AM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
All 24 counties

Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Saint Charles County, MO, Saint Francois County, MO, Warren County, MO, Washington County, MO

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -186 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WWUS73 KLSX 061941
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
241 PM CDT Thu Apr 6 2023

ILZ058>060-096>099-MOZ036-041-042-047>052-059>062-072-071045-
/O.NEW.KLSX.FR.Y.0002.230407T0900Z-230407T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Brown IL-Pike IL-Calhoun IL-
Jersey IL-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage
MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Saint Charles MO-Franklin MO-Crawford MO-
Including the cities of Fulton, Mount Sterling, Sullivan,
Pittsfield, Union, Litchfield, Saint Charles, Jefferson City,
Washington, Columbia, Mexico, and Bowling Green
241 PM CDT Thu Apr 6 2023

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, and northeast 
  Missouri.

* WHEN...From 4 AM to 9 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

19
3 follow-up statements
755 
WWUS73 KLSX 070213
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
913 PM CDT Thu Apr 6 2023

ILZ096-097-MOZ036-041-042-050-051-071400-
/O.UPG.KLSX.FR.Y.0002.230407T0900Z-230407T1400Z/
/O.NEW.KLSX.FZ.W.0001.230407T0213Z-230407T1400Z/
Brown IL-Pike IL-Pike MO-Boone MO-Audrain MO-Callaway MO-
Montgomery MO-
Including the cities of Bowling Green, Fulton, Mount Sterling,
Pittsfield, Mexico, and Columbia
913 PM CDT Thu Apr 6 2023

...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29.

* WHERE...In Illinois, Brown IL and Pike IL Counties. In Missouri, 
  Audrain MO, Boone MO, Callaway MO, Montgomery MO, and Pike MO 
  Counties.

* WHEN...Until 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ065-073-074-071400-
/O.EXB.KLSX.FR.Y.0002.230407T0213Z-230407T1400Z/
Jefferson MO-Washington MO-Saint Francois MO-
Including the cities of Farmington
913 PM CDT Thu Apr 6 2023

...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Jefferson MO, Washington MO, and Saint Francois MO 
  Counties.

* WHEN...Until 9 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-098-099-MOZ047>049-052-059>062-072-071400-
/O.CON.KLSX.FR.Y.0002.230407T0900Z-230407T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Calhoun IL-Jersey IL-Moniteau
MO-Cole MO-Osage MO-Lincoln MO-Gasconade MO-Warren MO-Saint
Charles MO-Franklin MO-Crawford MO-
Including the cities of Union, Washington, Litchfield, Jefferson
City, Saint Charles, and Sullivan
913 PM CDT Thu Apr 6 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Portions of south central and southwest Illinois. Portions 
  of central and east central Missouri.

* WHEN...From 4 AM to 9 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kimble
387 
WWUS73 KLSX 070859
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
359 AM CDT Fri Apr 7 2023

ILZ096-097-MOZ036-041-042-050-051-071400-
/O.CON.KLSX.FZ.W.0001.000000T0000Z-230407T1400Z/
Brown IL-Pike IL-Pike MO-Boone MO-Audrain MO-Callaway MO-
Montgomery MO-
Including the cities of Bowling Green, Columbia, Mount Sterling,
Pittsfield, Mexico, and Fulton
359 AM CDT Fri Apr 7 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...In Illinois, Brown IL and Pike IL Counties. In Missouri, 
  Audrain MO, Boone MO, Callaway MO, Montgomery MO, and Pike MO 
  Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ065-073-074-071400-
/O.CON.KLSX.FR.Y.0002.000000T0000Z-230407T1400Z/
Jefferson MO-Washington MO-Saint Francois MO-
Including the cities of Farmington
359 AM CDT Fri Apr 7 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Jefferson MO, Washington MO, and Saint Francois MO 
  Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-098-099-MOZ047>049-052-059>062-072-071400-
/O.CON.KLSX.FR.Y.0002.230407T0900Z-230407T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Calhoun IL-Jersey IL-Moniteau
MO-Cole MO-Osage MO-Lincoln MO-Gasconade MO-Warren MO-Saint
Charles MO-Franklin MO-Crawford MO-
Including the cities of Saint Charles, Litchfield, Union,
Jefferson City, Sullivan, and Washington
359 AM CDT Fri Apr 7 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Portions of south central and southwest Illinois. Portions 
  of central and east central Missouri.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Byrd
530 
WWUS73 KLSX 071402
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
902 AM CDT Fri Apr 7 2023

ILZ096-097-MOZ036-041-042-050-051-071515-
/O.EXP.KLSX.FZ.W.0001.000000T0000Z-230407T1400Z/
Brown IL-Pike IL-Pike MO-Boone MO-Audrain MO-Callaway MO-
Montgomery MO-
Including the cities of Mexico, Bowling Green, Mount Sterling,
Columbia, Pittsfield, and Fulton
902 AM CDT Fri Apr 7 2023

...FREEZE WARNING HAS EXPIRED...

The threat has ended.

$$

ILZ058>060-098-099-MOZ047>049-052-059>062-065-072>074-071515-
/O.EXP.KLSX.FR.Y.0002.000000T0000Z-230407T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Calhoun IL-Jersey IL-Moniteau
MO-Cole MO-Osage MO-Lincoln MO-Gasconade MO-Warren MO-Saint
Charles MO-Franklin MO-Jefferson MO-Crawford MO-Washington MO-
Saint Francois MO-
Including the cities of Washington, Litchfield, Jefferson City,
Farmington, Saint Charles, Sullivan, and Union
902 AM CDT Fri Apr 7 2023

...FROST ADVISORY HAS EXPIRED...

The threat has ended.

$$

19

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 6, 12:14 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 6, 12:14 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1214 PM CDT Thu Apr 6 2023

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 358 AM CDT Thu Apr 6 2023

Cold air continues to filter into the region in the wake of
yesterday's cold front. As of 3 AM, temperatures are about 35
degrees colder than what they were at this time yesterday and are
still dropping. Lows are expected to land in the 30s for the
majority of the CWA, with some locations falling near or below
freezing due to efficient radiational cooling caused by clear skies
and light winds. This will occur primarily in central and east-
central Missouri, northeast Missouri, and west-central Illinois.

Frost is expected to develop in these areas early this morning.
Central and east-central Missouri will be more vulnerable to its
impacts due to early season growing, so a frost advisory is in
effect from 09z to 14z. Similar conditions are expected tonight,
although increased cloud cover may stunt the production of frost
around the area. Confidence is too low at this time to issue a
frost advisory.

Otherwise, temperatures today will be cool, reaching only the 50s
areawide. Tomorrow we'll see temperatures begin to moderate,
peaking in the 60s.

Jaja

.LONG TERM...  (Friday Night through Wednesday)
Issued at 358 AM CDT Thu Apr 6 2023

Upper level ridging and surface high pressure will dominate our
sensible weather for the extended. Temperatures will increase
through the weekend, ramping up early next week as surface high
pressure moves east of the area and southerly flow returns. There is
high confidence in well above average temperatures lasting through
at least mid-week as supported by low spread in ensemble
temperatures.

Monday holds the greatest chance for showers and thunderstorms over
the next 7 days, at a whopping 25% for portions of the area. A
surface low pressure system over northern Canada will drag a cold
front through the Plains on Sunday. The feature will weaken as it
approaches our CWA, leaving only remnant precipitation to march
through the area if it can make it this far.

Jaja

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1211 PM CDT Thu Apr 6 2023

VFR conditions and light winds will persist throughout the 18Z TAF
period. While there will be a steady stream of high level cloud
cover, ceilings will remain very high in elevation and will not
impact flight conditions near local terminals. Winds will switch
from northerly today to east and southeast tomorrow, but speeds
will remain light.

BRC

&&

.FIRE WEATHER...
Issued at 445 AM CDT Wed Apr 6 2023

FIRE WEATHER

There is potential for elevated fire danger across portions of the
area through Saturday given the dry airmass in place. Relative
humidity will be especially low today over west-central Illinois,
northeast Missouri, and central Missouri, peaking only in the 20-25%
range. However, surface high pressure centered nearby will keep
sustained winds well below any fire danger criteria.

On Friday and Saturday, relative humidity values will increase
slightly, with 25-30% across much of the area excluding southeast
Missouri and southwest Illinois. Temperatures and winds will both be
increasing gradually over this timeframe. Winds are expected to
remain below 12 mph for most of the area on both days, with Saturday
being the most likely day to pass this threshold. This is reflected
in ensemble guidance, with exceedance probabilities of sustained
winds >= 12 mph ranging from 0% to 20% in locations with low
relative humidity values and probabilities of near 40% in
locations with humidity greater than 35%. Despite this, forecast
winds in areas of lower humidity are not much weaker than 12 mph
for Friday or Saturday, and a slight increase in wind speeds could
warrant elevated fire danger.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 6, 4:13 AM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
413 AM CDT Thu Apr 6 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-070915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
413 AM CDT Thu Apr 6 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

A frost advisory is in effect for portions of the area through 9 AM
this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A slight chance of thunderstorms exists Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jaja

Nearby

Frost Advisories in Missouri, 2023Frost Advisories in Illinois, 2023Every frost advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.